Purpose: To report on two patients with sterile endophthalmitis recurring twice after intravitreal bevacizumab injection. Methods: Two cases of sterile intraocular inflammation recurring after repeated intravitreal injections of bevacizumab are described, followed by a review of the literature. Results: Two patients presented with painful eyes and decreased vision associated with endophthalmitis several days after intravitreal bevacizumab injection. In both patients, vitreous specimens were sterile. The intraocular inflammation recurred after additional intravitreal injection of bevacizumab that was performed during subsequent follow-up. Conclusion: This is the first report of sterile intraocular inflammation recurring after repeated intravitreal injections of bevacizumab. Awareness of the possible association between bevacizumab administration and sterile endophthalmitis may be warranted.
- Age-related macular degeneration
- Intravitreal bevacizumab
- Repeat injection
- Sterile endophthalmitis